Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 264, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 31, 2025, 4:44 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2025, 4:44 PM CDT (21:44 UTC)
- Expired
- Aug 31, 2025, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Comal County, TX, Hays County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:47 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- Locally heavy rain possible across most areas of south central Texas Sunday afternoon into Monday. Localized flooding possible.
- A Flood Watch is in effect for most of south central Texas noon Sunday through noon Monday.
- We dry out through the week with rain chances returning next weekend
Area forecast discussion, Aug 31, 2:47 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 247 PM CDT Sun Aug 31 2025 .UPDATE... Flood Watch remains in effect until noon Monday. We are seeing an outflow boundary push through the area and so far we are not seeing many showers and storms form before it. Currently it has made it past New Braunfels and continues moving south down the I-35 Corridor. Most areas behind this boundary are likely to not see as much heavy rain potential as the airmass behind it stabilizes including Williamson, Burnett, and Lee counties. We now expect areas ahead of the boundary to still see heavy rainfall as instability remains which includes the Edwards Plateau and Western Hill Country and any areas south. && .KEY MESSAGES... - Locally heavy rain possible across most areas of south central Texas Sunday afternoon into Monday. Localized flooding possible. - A Flood Watch is in effect for most of south central Texas noon Sunday through noon Monday. - We dry out through the week with rain chances returning next weekend && .SHORT TERM (THROUGH MONDAY NIGHT)... Current radar imagery as of noon today shows showers and some storms backbuilding off a frontal boundary thats off a main complex near college station that continues to slide to the south and east. Meanwhile the frontal boundary continues to slide south across the area. Expect showers and storms to erupt off this boundary as it continues its crawl across the area. PWATs sitting anywhere from 1.7 up to 2 inches will make for any storms to be very efficient rainfall producers ahead of the front. As such a flood watch remains in effect for all our counties except Maverick and Dimmit counties until noon tomorrow. Widespread 1 to 2 inches with pockets of 3 to 5 inches and isolated spots up to 8 inches of rainfall is possible anywhere in the watch area. It's still too difficult to pinpoint just where exactly the heaviest rainfall will occur as we are expecting several rounds of rainfall through Monday as the front stalls over the area and continues igniting showers and storms. WPC has expanded their level 2 of 4 risk (Slight) for excessive rainfall for today into tomorrow morning for almost our entire area except southern Maverick and Dimmit counties and keeps us in a level 1 of 4 risk (Marginal) for the entire area for Monday into Tuesday. Looking at latest guidance, most depict this first round to continue pushing off to the east mainly affecting northern areas of the CWA including the Austin Metro. We should see more storms fire along the boundary this evening as they slowly move from the hill country into the I-35 Corridor. Some model guidance shows yet another round of storms and possible heavy rain forming overnight and continuing into monday morning. Time will tell with what happens but locally heavy rainfall and strong gusty winds from 40-50mph will be possible in any of the stronger storms. Remember to stay weather aware and closely monitor weather conditions throughout this holiday weekend. Temperatures will be cooler in areas that remain in the cloud cover and rain with most seeing mid to upper 80s today with low 90s for Monday. && .LONG TERM (TUESDAY THROUGH SUNDAY)... Dry weather returns on Tuesday and remains through Friday. Rain chances return just in time for next weekend as we could see moisture from a tropical system or a disturbance move over mexico and impact our area however its far too early for any specifics at this time. Temperatures will be a slightly below normal values for most locations on Tuesday with a slow warming trend forecast for the rest of the work week. && .AVIATION (20Z SUNDAY THROUGH TUESDAY)... A low confidence forecast on placement and timing of showers and convection in the TAF area as a front continues to make southward progress. While there is some ongoing shower and isolated embedded storm activity north, closer to KAUS, the atmosphere seems to be be stabilizing in wake of the boundary. Farther to the west/southwest where the temperatures are a bit warmer and the atmosphere is more unstable, there could be additional separate rounds, with a focus both this afternoon and once more overnight. KDRT could be the TAF site with the potential most impacts, followed by KSAT and KSSF. Otherwise, expect for a mix of VFR and MVFR conditions during the period with low and mid-level clouds. Winds will be generally light with the winds shifting more north/northeast behind the boundary. Otherwise, anticipate variable directions. Within or near any showers or storms, gusts could be higher to around 25 kts. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 90 72 95 / 30 40 10 0 Austin Bergstrom Intl Airport 73 89 71 94 / 40 40 10 10 New Braunfels Muni Airport 73 91 71 96 / 60 50 20 10 Burnet Muni Airport 71 86 69 91 / 30 40 10 0 Del Rio Intl Airport 76 90 74 96 / 70 80 30 10 Georgetown Muni Airport 72 88 69 93 / 30 40 10 0 Hondo Muni Airport 72 90 71 95 / 60 60 20 10 San Marcos Muni Airport 72 90 71 96 / 50 50 10 10 La Grange - Fayette Regional 73 89 72 93 / 40 50 10 10 San Antonio Intl Airport 74 91 74 95 / 60 60 20 10 Stinson Muni Airport 76 92 75 96 / 60 60 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards- Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall- Kerr-Kinney-Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && UPDATE... SHORT TERM...Magnussen LONG TERM...Magnussen AVIATION...62
In the hours before
Special weather statement, Aug 31, 4:19 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
419 PM CDT Sun Aug 31 2025
TXZ188>190-312200-
Blanco TX-Gillespie TX-Kendall TX-
419 PM CDT Sun Aug 31 2025
...A strong thunderstorm will impact portions of west central Blanco,
southeastern Gillespie and northern Kendall Counties through 500 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Tunnel State Park, or 11 miles northeast of Comfort, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonewall, Sisterdale, Flugrath, Blumenthal, Luckenbach, Cain City,
Old Tunnel State Park, Albert, Grapetown, Rocky Hill, Bankersmith,
and Crown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 9892 3025 9883 3017 9843 2985 9863
TIME...MOT...LOC 2119Z 291DEG 13KT 3010 9879
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TranThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:09 PM CDT | Areal Flood Advisory | EWX | Blanco | 3 hr |
| Aug 30, 10:08 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 31, 12:51 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 38 hr |
| Aug 31, 3:26 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 3 hr |
| Aug 31, 4:19 PM CDT | Special Weather Statement | EWX | Kendall | 41 min |
| Aug 31, 5:27 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall | 3 hr |
| Aug 31, 5:52 PM CDT | Special Weather Statement | EWX | Comal | 38 min |
| Aug 31, 6:18 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 31, 6:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.